Indiana, 2002

Hail in Indiana, June 3, 2002

June 3, 2002 · NWS IWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 3, 10:47 AM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 3, 10:47 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EST MON JUN 3 2002

HAVE UPDATED FCST TO ADD MENTION OF SEVERE THIS AFTERNOON. PER
COORDINATION WITH CLE...IND AND SPC...WILL ADD SEVERE TO ALL OF NRN
INDIANA...FAR SOUTHWEST LOWER MICH AND NW OH. WARM FRONT WAS LIFTING
NORTHEAST INTO WEST CENTRAL INDIANA HAD ALREADY MOVED NORTH OF
LAF AT 15Z. WOLCOTT PROFILER INDICATED SW WINDS IN LOWEST GATE...SO
FRONT OVER NW INDIANA APPEARS VERY SHALLOW. SEASONALLY STRONG FRONT
SHOULD MOVE NORTHEAST INTO FAR NRN INDIANA THIS AFTERNOON. GIVEN
ANTICIPATED CAPES THIS AFTN OF AROUND 3000 J/KG AND STRONG SFC
BOUNDARY...EXPECT CONTINUE TO DEVELOP ALONG AND JUST NORTH OF THE
FRONT. CONVECTION SHOULD INTENSIFY THIS AFTERNOON WITH LOCAL HEATING
AND MVMNT OF FRONT.

.IWX...NONE.

SKIP

In the hours before

Local storm report, Jun 3, 9:55 AM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
955 AM EST MON JUN 03 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0922 AM    9 E BENTON HARBOR         MI   WIND DAMAGE
06/03/02   BERRIEN                        REPORTED BY HAM RADIO
                                          OPERATOR. TREES AND
                                          POWER LINES DOWN NEAR
                                          INTERSECTION OF ROUTE
                                          152 AND ROUTE 140.
Special weather statement, Jun 3, 11:24 AM EST, 41 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1124 AM EST MON JUN 3 2002

...THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH THIS
EVENING...

A WARM FRONT WILL MOVE NORTH ACROSS ILLINOIS...INDIANA AND OHIO
THROUGH THIS EVENING AND HELP TRIGGER THUNDERSTORMS.  LARGE HAIL
WILL BE POSSIBLE WITH THUNDERSTORMS ALONG AND NORTH OF THE FRONT.
THUNDERSTORMS THAT FORM NEAR OR SOUTH OF THE FRONT...MAINLY SOUTH OF
A LINE FROM ROCHESTER TO LIMA...WILL ALSO HAVE THE POTENTIAL FOR
DAMAGING WINDS AND EVEN AN ISOLATED TORNADO. IN ADDITION...ALL
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCH RAINFALL
AMOUNTS IN A VERY SHORT PERIOD OF TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. SKYWARN SPOTTERS SHOULD REMAIN ALERT AND ARE
ASKED TO REPORT SEVERE WEATHER.

SKIP
Special weather statement, Jun 3, 12:05 PM EST, 0 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1124 AM EST MON JUN 3 2002

...THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH THIS
EVENING...

A WARM FRONT WILL MOVE NORTH ACROSS ILLINOIS...INDIANA AND OHIO
THROUGH THIS EVENING AND HELP TRIGGER THUNDERSTORMS.  LARGE HAIL
WILL BE POSSIBLE WITH THUNDERSTORMS ALONG AND NORTH OF THE FRONT.
THUNDERSTORMS THAT FORM NEAR OR SOUTH OF THE FRONT...MAINLY SOUTH OF
A LINE FROM ROCHESTER TO LIMA...WILL ALSO HAVE THE POTENTIAL FOR
DAMAGING WINDS AND EVEN AN ISOLATED TORNADO. IN ADDITION...ALL
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCH RAINFALL
AMOUNTS IN A VERY SHORT PERIOD OF TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. SKYWARN SPOTTERS SHOULD REMAIN ALERT AND ARE
ASKED TO REPORT SEVERE WEATHER.

SKIP

The radar

The Northern Indiana radar (KIWX), 47 km away, was scanning. The volume nearest the first event began at 17:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Allen

When
June 3, 12:05 PM EST
Where
Allen County, Huntertown
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
41.233, -85.167

A trained spotter reported nickel size hail in Huntertown.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301059.